Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

I am suffering from hypoglycemia

Hi, I m 29 years old and I m type one diabetic from 12 years. I am taking 34 units of Human mixture 30/70 in morning and 14 units of hm 50/50 before dinner from last 2 years. I am suffering from hypoglycemia from 26 Jan-11 till today with the monitoring results post dinner pp near about 300 and 35 at 3:30 am daily while night dose of insulin has been reduced from 14 units to 10 units kindly advise and oblige me ? Thanks
Asked On : Sun, 30 Jan 2011
Answers:  4 Views:  287
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Endocrinologist 's  Response
Dear Parul: I am to see your blood sugar fluctauations from 300 to 35. It is so brittle and it is not advisable to have this. I am not sure how your blood sugars are there in the morning time and also about your HBA1c values. There are 3 options.

1. Fix your diet, Check your Glycemic profile and try change to Insulin analogues or to three or four times insulin, so that you dont develop low and high blood sugars.

2. If still you have high fluctuations, Insulin Pump is a best option

3. You can also try to have some tablets like Acarbose or voglibose in night along with insulin, that can decresae your post dinner glucose.

But these are easily treatble with careful titration of your insulin dose.
Answered: Mon, 31 Jan 2011
I find this answer helpful
  User's Response
Thanks for your advise. My HBA1c of last three months is 8.2 and blood sugar in the morning is between 100-140 while taking sweets at 3:30 am in hypoglycemia stage since 26-01-11. It is to state that before 26-01-11 my sugar levels was with in fair limits normally but I am suffering from abscesses in my left thigh since September 2010 and left side of abdomen since 03-01-11 in which thigh abscesses have been heeled. May i change my insulin to novomix 30? Thanks.......
Answered: Mon, 31 Jan 2011
Diabetologist Dr. Amit Rajput's  Response
You can also try monitoring your HGT (blood sugar by glucometer at home).

Post lunch
Post dinner
3 am

You should monitor above values on your regular insulin dose, so that it will be easier to pinpoint the highs and lows. Accordingly, insulin dosages could be adjusted.

Thrice a day insulin is more suitable for most of the type1 diabetics.

Tablets like Acarbose and voglibose will prevent rapid rise in post meal blood glucose.

Infections can cause blood glucose variations.

More than 8 hba1c shows, your last 3 mons glucose control wasn't that good.

My advice - Get admitted under a good diabetologist/endocrinologist/physician who would readjust your insulin dosages after proper monitoring.

Hope this helps.
Answered: Fri, 4 Feb 2011
I find this answer helpful
  User's Response
Hmmm... good advice from other posters.

However, I suggest you look up 'basal metabolic rate'. eat that amount of food, and WALK WALK WALK.

All the insulin in the world won't help a type 2 with BS control if they won't stop eating carbs and start exercising.

Check with your doctor about dosage adjustments unless you are savvy enough to adjust on your own when eliminating carbs from your diet.

I took my A1c of 6.8 at time of diagnosis down to 5.1 within a year. I hardly ever get a low unless I do something dumb like not eat the right amount of food at the right time.
Answered: Sat, 19 Mar 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor